MAUDE Adverse Event Report: DEPUY MITEK LLC US SLIDING SUTURE CUTTER

DEPUY MITEK LLC US SLIDING SUTURE CUTTER
Catalog Number 214627
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The product is not being returned, it has been discarded.A lot number was supplied which indicates the device is several years old (and reportedly has seen heavy use).We cannot determine what caused the user to experience the reported event.One possible reason is the device is over 2 years old and could be considered fair wear & tear due to age and use.No corrective action is required and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported his suture cutter's broke while using them in a demo.He stated the device was not used in a procedure and when he went to cut the sutures, a piece inside the device came out and the whole distal end of the device fell apart.He stated the device had seen heavy use and was visibly worn.There were no patient consequences and the device was discarded.

Brand Name
SLIDING SUTURE CUTTER
Common Device Name
SUTURE CUTTER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7788902
Report Number1221934-2018-51092
Device Sequence Number1188355
Product Code FZT
UDI-Device Identifier10886705004096
UDI-Public10886705004096
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number214627
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2013
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1